MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "iab catheter was found kinked post insertion and blood was noted in the catheter." at the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.See associated mdr #3010532612-2023-00402.
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that the "blood was noted in the catheter" is not able to be confirmed.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.If the product is returned at a later date, a full investigation of the sample will be completed.Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a plastic bag.Re-turned with the sample was supplied 40cc inflation driveline tubing and supplied semi-finished insertion kit.No damage or abnormalities were noted to the returned inflation driveline tubing.The returned semi-finished kit appears fully sealed and unused.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Numerous kinks to the iabc central lumen were noted at approximately 13.3cm, 14.1cm, 22.4cm, 55.9cm, 59.9cm, and 70.2cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned iabc.No obvious blood was noted within the helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times in accordance with quality system document.The iabc central lumen was successfully aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested.No leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp with the returned 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.The returned 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 13.3cm, 14.1cm, 22.4cm, 55.9cm, 60cm, and 70.3cm from the iabc distal tip, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 14.5cm, 24.8cm, 28.8cm, 62.3cm, 70.7cm, and 71.6cm from the iabc luer, which are the locations of the previously noted kinks.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "blood was noted in the catheter" is not confirmed.During the investigation, the returned intra-aortic balloon catheter (iabc) was functionally tested with no leaks or alarms noted.The returned device passed visual and functional test specifications for the reported event.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17617639
Report Number3010532612-2023-00480
Device Sequence Number2647460
Product Code DSP
UDI-Device Identifier10801902161977
UDI-Public(01)10801902161977(11)230127(17)250131(10)18F23A0069(21)
Combination Product (Y/N)N
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberIAB-S840C
Device Lot Number18F23A0069
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown